Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 24, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 6, 2013, 2:19 PM MDT. It took effect at Oct 7, 2013, 3:00 AM MDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2013, 2:19 PM MDT (20:19 UTC)
- In effect from
- Oct 7, 2013, 3:00 AM MDT
- Expired
- Oct 8, 2013, 3:22 AM MDT
- In force
- 24 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
208 WWUS75 KTFX 062019 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 219 PM MDT SUN OCT 6 2013 MTZ009-070830- /O.NEW.KTFX.HW.W.0024.131007T0900Z-131008T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 219 PM MDT SUN OCT 6 2013 ...HIGH WIND WARNING IN EFFECT FROM 3 AM MONDAY TO 6 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM MONDAY TO 6 AM MDT TUESDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT LATE TONIGHT AS A COLD FRONT APPROACHES THE AREA. WINDS MAY DIMINISH AT TIMES MONDAY MORNING...BUT THE PASSAGE OF THIS COLD FRONT WILL INCREASE WINDS AGAIN ON MONDAY AFTERNOON AND EVENING. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH POSSIBLE IN FAVORED LOCATIONS ALONG THE ROCKY MOUNTAIN FRONT. * IMPACTS: EXPECT DIFFICULT CONDITIONS FOR OUTDOOR WORK AND RECREATION ACTIVITIES AS WELL AS FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
277 WWUS75 KTFX 070356 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 956 PM MDT SUN OCT 6 2013 MTZ009-071200- /O.CON.KTFX.HW.W.0024.131007T0900Z-131008T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 956 PM MDT SUN OCT 6 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM MONDAY TO 6 AM MDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM MONDAY TO 6 AM MDT TUESDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT LATE TONIGHT AS A COLD FRONT APPROACHES THE AREA. WINDS MAY DIMINISH AT TIMES MONDAY MORNING...BUT THE PASSAGE OF THIS COLD FRONT WILL INCREASE WINDS AGAIN ON MONDAY AFTERNOON AND EVENING. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH POSSIBLE IN FAVORED LOCATIONS ALONG THE ROCKY MOUNTAIN FRONT. * IMPACTS: EXPECT DIFFICULT CONDITIONS FOR OUTDOOR WORK AND RECREATION ACTIVITIES AS WELL AS FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
886 WWUS75 KTFX 070939 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 339 AM MDT MON OCT 7 2013 MTZ009-072200- /O.CON.KTFX.HW.W.0024.000000T0000Z-131008T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 339 AM MDT MON OCT 7 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT AS A COLD FRONT APPROACHES THE AREA. WINDS MAY BE LIGHTER AT TIMES THIS MORNING...HOWEVER THE PASSAGE OF THIS COLD FRONT WILL INCREASE WINDS AGAIN ON MONDAY AFTERNOON AND EVENING. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH POSSIBLE IN FAVORED LOCATIONS ALONG THE ROCKY MOUNTAIN FRONT. * IMPACTS: EXPECT DIFFICULT CONDITIONS FOR OUTDOOR WORK AND RECREATION ACTIVITIES AS WELL AS FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
562 WWUS75 KTFX 072025 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 225 PM MDT MON OCT 7 2013 MTZ009-081200- /O.CON.KTFX.HW.W.0024.000000T0000Z-131008T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 225 PM MDT MON OCT 7 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT AS A COLD FRONT APPROACHES THE AREA. WINDS WILL INCREASE THIS AFTERNOON AND STAY STRONG THROUGHOUT THE EVENING HOURS. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED IN FAVORED LOCATIONS ALONG THE ROCKY MOUNTAIN FRONT. * IMPACTS: EXPECT DIFFICULT CONDITIONS FOR OUTDOOR ACTIVITIES AS WELL AS FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
636 WWUS75 KTFX 080922 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 322 AM MDT TUE OCT 8 2013 MTZ009-081030- /O.CAN.KTFX.HW.W.0024.000000T0000Z-131008T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 322 AM MDT TUE OCT 8 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WESTERLY WINDS HAVE TAPERED THIS MORNING...HOWEVER BREEZY WESTERLY WINDS WILL CONTINUE TODAY WITH WIND GUSTS BETWEEN 30 AND 40 MPH AT TIMES. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 6, 11:10 AM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Oct 6, 11:10 AM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1110 AM MDT Sun Oct 6 2013 UPDATED AVIATION SECTION .UPDATE...High level moisture moving through a dirty ridge continues to generate a stubborn Chinook arch just east of the Continental Divide. Historically, models have a very poor track record in this regard and this continues to be the case this fall. Have once again had to increase sky cover with this mornings update and may end up doing so once again with the afternoon package. Have also substantially increased winds along the Rocky Mountain Front and over the adjacent plains to be in better agreement with observed and expected conditions through the period. Will continue to pay close attention to winds as models remain borderline for a possible wind event for the Northern Rocky Mountain Front. No other changes expected at this time as temperatures appear to be on track. mpj && .AVIATION... UPDATED 1710Z. VFR conditions expected across central and southwest MT today. Broad high pressure ridge is forecast to move across the state, creating mix of clear skies and high scattered clouds. Surface pressure trough forming in the lee of the Rockies will cause winds to be breezy across the plains through early evening, with gusts of 25-30 kts likely from KGTF to KCTB. Wind will dissipate around sunset but become gusty again on Monday. Waranauskas/Langlieb && .PREV DISCUSSION... /ISSUED 520 AM MDT Sun Oct 6 2013/ Today through Tuesday...As a weak upper-level shortwave moves across the U.S./Canadian border this morning, breezy westerly winds can be expected along the Rocky Mountain Front and adjacent plains, however high wind highlights are not anticipated at this time. Latest infrared satellite images also show a developing Chinook Arch along the Rocky Mountain Front which will keep increased cloud cover through at least early this afternoon. Otherwise warm, breezy and dry conditions are expected today across north-central and southwest Montana as an upper-level ridge continues to build. High temperatures will remain 5 to 10 degrees above seasonal averages. Southwest flow aloft and increasing Pacific moisture will return on Monday as a Pacific storm system progresses into the Northern Rockies. Any precipitation with this system will stay confined to the higher terrain along the Rocky Mountain Front. A surface cold front coupled with an upper-level jet will also push across the Treasure State on Monday yielding gusty westerly winds across north- central Montana. The strongest winds are expected along the Rocky Mountain Front where isolated wind gusts may approach 58 mph (high wind criteria) but confidence is low for widespread high winds. A cooler, unstable airmass will support isolated to scattered showers across the forecast area on Tuesday though any precipitation amounts will be light. Snow levels will lower to around 6000 feet on Tuesday, however any snow accumulation will be an inch or less on higher peaks above 8000 feet. MLV Tuesday Night through Sunday...Upper level trof that moves through the PacNW area earlier in the week will continue to drop well south into the Great Basin states, with a closed low pressure center developing along the CA/NV border by late Wed. Moisture on the eastern flank of the trof will spread scattered mtn snow/valley rain showers, mainly over the southwest counties, through Thurs evening. Current long-range forecast models are in decent agreement that the low center will remain far enough that our region will only see light precipitation amounts through midday Thurs. As the Great Basin system exits into the Central Rockies, a second trof and associated cold front will drop south from BC/Alberta late Thurs into Fri. GFS and ECMWF models still not in sync on temperatures and precipitation with this second system, as the ECMWF model continues to be slightly colder and wetter through early Fri afternoon. Late Fri through Sat aftn looks cloudy but dry as we'll between the departing second trof and the next Pacific system that arrives Sat evening with another round of scattered light showers. High temperatures will remain about 8 to 12 degrees below normal each day of the extended period, with low-mid 50s on Wed-Thur and upper 40s for Fri-Sun. Waranauskas && .PRELIMINARY POINT TEMPS/POPS... GTF 71 45 69 41 / 0 0 10 10 CTB 70 41 67 38 / 0 0 10 10 HLN 68 40 66 39 / 0 0 0 10 BZN 63 36 67 37 / 0 0 0 10 WEY 52 30 56 31 / 0 0 0 10 DLN 63 35 63 34 / 0 0 0 10 HVR 72 40 73 40 / 0 0 0 10 LWT 67 40 70 37 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls
Hazardous weather outlook, Oct 6, 5:00 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 500 AM MDT SUN OCT 6 2013 MTZ008>015-044>055-071100- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 500 AM MDT SUN OCT 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.